Alert archive / North Carolina / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 21, NWS Blacksburg, VA
NWS Blacksburg, VA issued this severe thunderstorm warning at Apr 28, 2016, 3:58 PM EDT for Caswell County, Rockingham County, Stokes County, North Carolina. It was in force for 77 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 28, 2016, 3:58 PM EDT (19:58 UTC)
- Expired
- Apr 28, 2016, 5:15 PM EDT
- In force
- 77 min
- Issued by
- NWS Blacksburg, VA
- Area
- Storm-based polygon
- Tornado
- Possible
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Caswell County, NC, Rockingham County, NC, Stokes County, NC
The radar
The Roanoke radar (KFCX), 77 km from the middle of the area, began a volume at 20:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 28, 4:30 PM EDT | TSTM WND DMG | Se Madison, NC | COUPLE OF TREES DOWN ON POWER LINES KNOCKING POWER POLES DOWN ON CASSANDRA ROAD. |
| Apr 28, 5:15 PM EDT | HAIL 1 | 4 S Madison, NC | QUARTER SIZE HAIL NEAR BELEWS LAKE. |
| Apr 28, 5:15 PM EDT | HAIL 1.25 | Reidsville, NC | |
| Apr 28, 5:25 PM EDT | HAIL 0.5 | 5 Sw Reidsville, NC | PEA TO DIME SIZED HAIL |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 32 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 8.0 hours before the alert went out and 34 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 236 J/kg
- Mixed-layer CIN
- -69 J/kg
- Mixed-layer LCL
- 622 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 114 m²/s²
- 0-3 km storm-relative helicity
- 128 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.9
The text
As transmitted.
823
WUUS51 KRNK 281958
SVRRNK
NCC033-157-169-282115-
/O.NEW.KRNK.SV.W.0021.160428T1958Z-160428T2115Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BLACKSBURG VA
358 PM EDT THU APR 28 2016
THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN STOKES COUNTY IN NORTH CAROLINA...
SOUTHWESTERN CASWELL COUNTY IN NORTH CAROLINA...
SOUTHERN ROCKINGHAM COUNTY IN NORTH CAROLINA...
* UNTIL 515 PM EDT
* AT 358 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR DANBURY...
MOVING SOUTHEAST AT 30 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
REIDSVILLE...
WENTWORTH...
MAYODAN...
MADISON...
AND DANBURY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS...AS WELL AS
DEADLY CLOUD TO GROUND LIGHTNING. FOR YOUR SAFETY...MOVE TO AN
INTERIOR ROOM ON THE LOWEST FLOOR OF A STURDY BUILDING. STAY AWAY
FROM WINDOWS.
WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF HAIL OF ANY
SIZE...AS WELL AS ANY REPORTS OF WIND DAMAGE...INCLUDING DOWNED TREES
OR LARGE LIMBS...TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE
AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS AND PICTURES CAN ALSO BE
SHARED ON THE NATIONAL WEATHER SERVICE BLACKSBURG FACEBOOK PAGE AND
ON TWITTER.
&&
LAT...LON 3625 7996 3644 8028 3654 8014 3654 8012
3625 7937
TIME...MOT...LOC 1958Z 292DEG 24KT 3644 8017
TORNADO...POSSIBLE
HAIL...1.00IN
WIND...60MPH
$$
PW3 follow-up statements
148
WWUS51 KRNK 282040
SVSRNK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
440 PM EDT THU APR 28 2016
NCC169-282049-
/O.CAN.KRNK.SV.W.0021.000000T0000Z-160428T2115Z/
STOKES NC-
440 PM EDT THU APR 28 2016
...THE SEVERE THUNDERSTORM WARNING FOR
NORTHEASTERN STOKES COUNTY IS CANCELLED...
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.
HOWEVER ANOTHER SEVERE THUNDERSTORM REMAINS OVER SOUTHERN STOKES
COUNTY. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM
EDT FOR NORTH CAROLINA AND VIRGINIA.
WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF HAIL OF ANY
SIZE...AS WELL AS ANY REPORTS OF WIND DAMAGE...INCLUDING DOWNED TREES
OR LARGE LIMBS...TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE
AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS AND PICTURES CAN ALSO BE
SHARED ON THE NATIONAL WEATHER SERVICE BLACKSBURG FACEBOOK PAGE AND
ON TWITTER.
LAT...LON 3625 7996 3638 8002 3648 8001 3645 7999
3625 7937
TIME...MOT...LOC 2039Z 295DEG 17KT 3635 7993
$$
NCC033-157-282115-
/O.CON.KRNK.SV.W.0021.000000T0000Z-160428T2115Z/
CASWELL NC-ROCKINGHAM NC-
440 PM EDT THU APR 28 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM EDT
FOR
SOUTHWESTERN CASWELL AND SOUTHERN ROCKINGHAM COUNTIES...
AT 439 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED OVER
INTELLIGENCE...MOVING SOUTHEAST AT 20 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
REIDSVILLE...
WENTWORTH...
MAYODAN...
MADISON...
AND INTELLIGENCE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. FOR YOUR
SAFETY...MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A STURDY
BUILDING. STAY AWAY FROM WINDOWS.
WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF HAIL OF ANY
SIZE...AS WELL AS ANY REPORTS OF WIND DAMAGE...INCLUDING DOWNED TREES
OR LARGE LIMBS...TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE
AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS AND PICTURES CAN ALSO BE
SHARED ON THE NATIONAL WEATHER SERVICE BLACKSBURG FACEBOOK PAGE AND
ON TWITTER.
&&
LAT...LON 3625 7996 3638 8002 3648 8001 3645 7999
3625 7937
TIME...MOT...LOC 2039Z 295DEG 17KT 3635 7993
TORNADO...POSSIBLE
HAIL...1.00IN
WIND...60MPH
$$
JH463
WWUS51 KRNK 282050
SVSRNK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
450 PM EDT THU APR 28 2016
NCC033-157-282115-
/O.CON.KRNK.SV.W.0021.000000T0000Z-160428T2115Z/
CASWELL NC-ROCKINGHAM NC-
450 PM EDT THU APR 28 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM EDT
FOR
SOUTHWESTERN CASWELL AND SOUTHERN ROCKINGHAM COUNTIES...
AT 449 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED OVER BETHANY...
MOVING EAST AT 30 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
REIDSVILLE...
WENTWORTH...
INTELLIGENCE...
BETHANY...
AND MONROETON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS...AS WELL AS
DEADLY CLOUD TO GROUND LIGHTNING. SEEK SHELTER INSIDE A WELL-BUILT
STRUCTURE. STAY AWAY FROM WINDOWS.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF HAIL OF ANY
SIZE...AS WELL AS ANY REPORTS OF WIND DAMAGE...INCLUDING DOWNED TREES
OR LARGE LIMBS...TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE
AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS AND PICTURES CAN ALSO BE
SHARED ON THE NATIONAL WEATHER SERVICE BLACKSBURG FACEBOOK PAGE AND
ON TWITTER.
&&
LAT...LON 3625 7996 3643 7994 3625 7938
TIME...MOT...LOC 2049Z 292DEG 24KT 3632 7985
HAIL...1.00IN
WIND...60MPH
$$
PW797
WWUS51 KRNK 282116
SVSRNK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
516 PM EDT THU APR 28 2016
NCC033-157-282126-
/O.EXP.KRNK.SV.W.0021.000000T0000Z-160428T2115Z/
CASWELL NC-ROCKINGHAM NC-
516 PM EDT THU APR 28 2016
...THE SEVERE THUNDERSTORM WARNING FOR
SOUTHWESTERN CASWELL AND SOUTHERN ROCKINGHAM COUNTIES HAS EXPIRED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING HAS BEEN ALLOWED TO EXPIRE. HOWEVER SMALL HAIL
IS STILL POSSIBLE WITH THIS THUNDERSTORM.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT FOR
NORTH CAROLINA AND VIRGINIA.
WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF HAIL OF ANY
SIZE...AS WELL AS ANY REPORTS OF WIND DAMAGE...INCLUDING DOWNED TREES
OR LARGE LIMBS...TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE
AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS AND PICTURES CAN ALSO BE
SHARED ON THE NATIONAL WEATHER SERVICE BLACKSBURG FACEBOOK PAGE AND
ON TWITTER.
LAT...LON 3625 7996 3643 7994 3625 7938
TIME...MOT...LOC 2114Z 292DEG 24KT 3632 7985
$$
PWWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 28, 3:24 PM EDT, 34 minutes earlier.
Area forecast discussion, Apr 28, 3:24 PM EDT, 34 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BLACKSBURG VA 324 PM EDT THU APR 28 2016 .SYNOPSIS... LOW PRESSURE WILL MOVE EAST TONIGHT THROUGH FRIDAY WITH THE FRONT CROSSING THROUGH OUR AREA ON FRIDAY MORNING. ANOTHER LOW WILL MOVE ACROSS THE REGION ON SUNDAY AND MONDAY. && .NEAR TERM /THROUGH FRIDAY/... AS OF 250 PM EDT THURSDAY... FORECAST ISSUE THIS AFTERNOON WILL BE COVERAGE OF SHOWERS AND STORMS. WEDGE HAS HELD ALL DAY FROM CHARLOTTE COUNTY NORTHWEST TO BEDFORD/AMHERST. VIS SAT LOOP SHOWS MINOR EROSION OF THE WEDGE AND WITH 1018 MB HIGH OVER SRN PA WILL SEE LITTLE NE MOVEMENT OF THE EROSION. CONVECTION OVER THE ALLEGHANYS WILL WORK EWD INTO THE WEDGE BUT ONLY ELEVATED CONVECTION EXPECTED...SO SVR THREAT ALMOST NIL FOR LYH TODAY. FURTHER SOUTHWEST SUNSHINE MOST OF THE DAY HAS ALLOWED MUCAPES TO EXCEED 2000 J/KG FROM THE NC PIEDMONT AND FOOTHILLS...NORTHWEST TO THE SRN BLUE RIDGE OF VA. THIS SEEMS TO BE THE AREA TO WATCH CONCERNING SVR THREAT. EFFECTIVE SHEAR IS 40-45KTS IN THIS AREA. UPPER FLOW IS MAINLY WEST-EAST...AND FAIRLY QUICK. THIS COULD BE A LIMITING FACTOR ON SOME VERTICAL DEVELOPMENT ESPECIALLY IN CLUSTERS...AS SHEAR MAY TEAR INTO THE TCU. ANY CELLS THAT CAN OVERCOME THIS WILL BE CAPABLE OF GETTING SEVERE WITH DAMAGING WINDS AND HAIL. LOW PRESSURE SITUATED FROM INDIANA TO THE NC MTNS WILL BE MOVING SLOWLY EAST TO THE PIEDMONT BY MIDNIGHT. THIS WILL KEEP THE CONVERGENCE ZONE AS SUCH IN OUR CWA FOR A FEW HOURS...SO LOOKING AT HIGH CHANCE POPS ESPECIALLY IN THE BLUE RIDGE AND POINTS EAST THROUGH EARLY EVENING. HOWEVER...BETTER SUPPORT STARTS TO LIFT NORTHEAST DURING THIS TIME...AS DRY SLOT WORKS IN FROM THE SOUTHWEST. SHOULD SEE THINGS CLEAR AND DRY OUT LATE TONIGHT...EXCEPT EAST OF THE BLUE RIDGE WHERE SOME LINGERING LOW LVL MOISTURE REMAINS. SHOULD SEE SOME GOOD SUBSIDENCE BEHIND SYSTEM FRIDAY WITH MOSTLY SUNNY SKIES BY AFTERNOON...AFTER SOME MORNING LOW CLOUDS EAST. HIGHS WILL RANGE FROM THE LOWER 80S SOUTHSIDE VA INTO NC PIEDMONT...TO MID TO UPPER 70S ELSEWHERE...WITH SOME 60S POSSIBLE INTO THE BLUE RIDGE AND EAST TO BUCKINGHAM IF IT DOES NOT CLEAR OUT. && .SHORT TERM /FRIDAY NIGHT THROUGH SUNDAY NIGHT/... AS OF 324 PM EDT THURSDAY... THE UNSETTLED WEATHER WILL CONTINUE FOR THE END OF THE MONTH INTO EARLY MAY. HIGH PRESSURE OVER CENTRAL CANADA WILL BUILD SOUTH DOWN INTO THE EASTERN UNITED STATES AND WEDGE DOWN THE EASTERN SEABOARD. THIS WILL RESULT IN COOLER WEATHER WITH SLIGHT CHANCE OF LIGHT RAIN AND DRIZZLE TO THE AREA FRIDAY NIGHT INTO SATURDAY. LOW TEMPERATURES FRIDAY NIGHT WILL RANGE FROM THE MID 40S IN THE NORTHWEST MOUNTAINS TO THE MID 50S IN THE PIEDMONT. THE FRONTAL BOUNDARY WILL LIFT NORTH ON SATURDAY AS A WARM FRONT...WITH SCATTERED SHOWERS AND A FEW DIURNAL THUNDERSTORMS MAINLY IN THE WESTERN MOUNTAINS. HIGH TEMPERATURES ON SATURDAY WILL VARY FROM AROUND 60 DEGREES IN THE NORTH TO THE LOWER 70S IN THE SOUTH. ISENTROPIC LIFT OVER THE HIGH PRESSURE WEDGE WILL BRING WIDESPREAD PRECIPITATION TO THE REGION SATURDAY NIGHT. LOW TEMPERATURES SATURDAY NIGHT WILL GENERALLY BE IN THE LOWER 50S TO NEAR 60 DEGREES. SEVERAL WAVES OF LOW PRESSURE WILL LIFT NORTHEAST ALONG THE FRONTAL BOUNDARY PRODUCING ROUNDS OF SHOWERS AND EMBEDDED THUNDERSTORMS. HIGH TEMPERATURES SUNDAY WILL WARM INTO THE MID 60S IN THE WEST TO THE MID 70S IN THE EAST. CLOUDS AND SHOWERS WILL LINGER SUNDAY NIGHT AS LOW PRESSURE PUSHES OFF THE EAST. THE GFS AND ECMWF ARE SHOWING SOME DRIER AIR IN THE MIDDLE BETWEEN THE MAIN AREA OF RAIN AND SHOWERS ASSOCIATED WITH SHORTWAVE IN THE WESTERN MOUNTAINS. LOW TEMPERATURES SUNDAY NIGHT INTO MONDAY MORNING WILL DROP INTO THE LOWER 50S IN THE MOUNTAINS TO AROUND 60 DEGREES IN THE PIEDMONT. && .LONG TERM /MONDAY THROUGH THURSDAY/... AS OF 324 PM EDT THURSDAY... LOW PRESSURE LOCATED OVER NORTHERN WEST VIRGINIA WITH A TRAILING COLD FRONT IN THE MOUNTAINS MONDAY MORNING WILL TRAVEL EAST MONDAY AFTERNOON INTO MONDAY NIGHT. THE COMBINATION OF A SHORTWAVE...WARM MOIST AIR AND ISENTROPIC LIFT WILL KEEP A CHANCE FOR RAIN AND LOW CLOUDS IN THE REGION MONDAY MORNING. THEN...A STRONG NORTHERN STREAM TROUGH WILL ERODE THE WEDGE AND KICK THE RAIN EAST AND OFF SHORE MONDAY AFTERNOON. THE EROSION OF THE WEDGE IS ALWAYS A FORECAST CHALLENGE AND MAY BE SLOWER THAN EXPECTED ON MODELS. IF WEDGES ERODES AS FORECASTED HIGHS ON MONDAY WILL BE WARMER THAN SUNDAY WITH READINGS FROM NEAR 60 DEGREES IN THE NORTHWEST MOUNTAINS TO THE MID AND UPPER 70S IN THE PIEDMONT. DRIER AIR PUSHES IN MONDAY NIGHT INTO TUESDAY. LOW TEMPERATURES MONDAY NIGHT WILL DROP INTO THE MID 40S IN THE MOUNTAINS TO THE LOWER 50S IN THE PIEDMONT. A WAVY FRONTAL BOUNDARY STALL TO OUR SOUTH ON TUESDAY INTO TUESDAY NIGHT. HIGH TEMPERATURES WILL VARY FROM THE UPPER 50S IN THE MOUNTAINS TO THE LOWER 70S IN THE PIEDMONT. LEANED TOWARDS GFS WITH HIGH PRESSURE BUILDING IN FROM THE NORTH TUESDAY NIGHT...AND DRIER AIR OVER THE WET ECMWF. LOW TEMPERATURES TUESDAY NIGHT WILL DROP INTO THE MID 40S IN THE WEST TO THE LOWER 50S IN THE EAST. HARD TO JUDGE HOW FAR NORTH MOISTURE ADVECTED WITH A DISTURBANCE THAT MOVES ACROSS THE SOUTHEASTERN STATES MIDWEEK INTO THURSDAY. FOLLOWED THE SUPERBLEND WITH COOLING TREND AND ISOLATED TO SCATTERED SHOWERS WEDNESDAY INTO THURSDAY. && .AVIATION /19Z THURSDAY THROUGH TUESDAY/... AS OF 135 PM EDT THURSDAY... LOW CLOUDS WITH WEDGE FROM DAN/LYH SHOULD LIFT TO VFR CIGS BY 21Z AT DAN...BUT NOT CONFIDENT LYH WILL...SO KEPT THEM MVFR THEN IFR AFTER 00Z THIS EVENING. SHRA/TSRA COVERAGE WILL BE MAINLY SCATTERED...SO NOT PUTTING PREDOMINANT IN THE TAFS YET. LWB SEEING SOME CLOSE BY AS OF 130 PM EDT. SHOULD SEE THE FRONTAL BOUNDARY AND LOW PRESSURE SYSTEM MOVE WEST TO EAST THIS EVENING. THE THREAT OF SHOWERS WILL SUBSIDE BY LATE EVENING...THEN CONCERN SHIFTS BACK TO LOW CIGS AND/OR FOG. WEDGE MAY HANG THRU FRIDAY MORNING AT LYH/DAN...SO EXPECT AT LEAST IFR TO LOW END MVFR CIGS HERE TONIGHT INTO FRIDAY MORNING. FOG WILL BE LIMITED BUT SHOULD STAY BETWEEN 3-6SM. FURTHER WEST THE SFC FLOW WILL BECOME MORE SW TO TO NW AND THINK ROA/BCB WILL BE MAINLY VFR THOUGH SOME MVFR FOG POSSIBLE. BLF SHOULD BE DRY ENOUGH TO KEEP TO VFR CONDITIONS BUT THINK LWB WILL SEE FOG AND/OR LOW CLOUDS SO LEANED TOWARD IFR CIGS FOR NOW. CONFIDENCE IS FAIRLY LOW IN PLACEMENT OF STORMS THIS AFTERNOON AND CIGS/VSBYS OVERNIGHT....BUT MEDIUM OTHERWISE. EXTENDED AVIATION DISCUSSION... BY FRIDAY AFTERNOON...DRIER AIR AND VFR RETURN AND CONTINUE INTO SATURDAY. MORE WIDESPREAD SHOWERS WITH MVFR INCLUDING LOCALLY IFR CONDITIONS RETURN LATE SATURDAY NIGHT AND PERSIST INTO MONDAY AS LOW PRESSURE TRACKS UP THE RESIDUAL STALLED FRONT RESULTING IN WIDESPREAD RAINFALL...AND SUB VFR CONDITIONS. FRONT WILL BE SOUTHEAST OF US TUESDAY SO MAY SEE VFR AGAIN. && .RNK WATCHES/WARNINGS/ADVISORIES... VA...NONE. NC...NONE. WV...NONE. && SYNOPSIS...AMS/WP NEAR TERM...WP SHORT TERM...KK LONG TERM...KK AVIATION...AMS/JH/WP
Hazardous weather outlook, Apr 28, 12:45 PM EDT, 3 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BLACKSBURG VA 1245 PM EDT THU APR 28 2016 NCZ001>006-018>020-VAZ007-009>020-032-033-043-044-WVZ042>044-507-508- 291645- ASHE-ALLEGHANY NC-SURRY-STOKES-ROCKINGHAM-CASWELL-WATAUGA-WILKES- YADKIN-TAZEWELL-SMYTH-BLAND-GILES-WYTHE-PULASKI-MONTGOMERY-GRAYSON- CARROLL-FLOYD-CRAIG-ALLEGHANY VA-BATH-PATRICK-FRANKLIN-HENRY- PITTSYLVANIA-MERCER-SUMMERS-MONROE-EASTERN GREENBRIER- WESTERN GREENBRIER- 1245 PM EDT THU APR 28 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA...NORTHWEST NORTH CAROLINA...SOUTH CENTRAL VIRGINIA...SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND SOUTHEAST WEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. THUNDERSTORMS FORMING THIS AFTERNOON MAY PRODUCE LOCALLY DAMAGING WINDS AND LARGE HAIL. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THERE IS A LOW PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. VAZ022-023-034-045-058-059-291645- ROANOKE-BOTETOURT-BEDFORD-CAMPBELL-HALIFAX-CHARLOTTE- 1245 PM EDT THU APR 28 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL VIRGINIA...SOUTH CENTRAL VIRGINIA AND WEST CENTRAL VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. A FEW STORMS THIS AFTERNOON MAY PRODUCE LOCALLY DAMAGING WINDS AND LARGE HAIL. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THERE IS A LOW PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. VAZ024-035-046-047-291645- ROCKBRIDGE-AMHERST-APPOMATTOX-BUCKINGHAM- 1245 PM EDT THU APR 28 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL VIRGINIA AND WEST CENTRAL VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Apr 28, 2:40 PM EDT, 1 hour 18 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 240 PM EDT THU APR 28 2016 NCZ003-004-VAZ016-032-281945- SURRY-STOKES-CARROLL-PATRICK- 240 PM EDT THU APR 28 2016 ...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN SURRY...NORTHWESTERN STOKES...SOUTHWESTERN PATRICK AND SOUTHEASTERN CARROLL COUNTIES... AT 240 PM EDT...A STRONG THUNDERSTORM WAS OVER CANA...MOVING EAST AT 15 MPH. WINDS IN EXCESS OF 30 MPH AND HALF INCH HAIL ARE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... MOUNT AIRY... FRANCISCO... ARARAT... CANA... AND COLLINSTOWN. TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. LAT...LON 3653 8072 3661 8072 3669 8035 3649 8033 TIME...MOT...LOC 1840Z 265DEG 14KT 3657 8066 PW
Special weather statement, Apr 28, 2:54 PM EDT, 1 hour 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
254 PM EDT THU APR 28 2016
VAZ033-044-282000-
PITTSYLVANIA-FRANKLIN-
254 PM EDT THU APR 28 2016
...A STRONG THUNDERSTORM WILL AFFECT
NORTHWESTERN PITTSYLVANIA AND EAST CENTRAL FRANKLIN COUNTIES...
AT 254 PM EDT...A STRONG THUNDERSTORM WAS NEAR ROCKY MOUNT...MOVING
EAST AT 20 MPH.
WINDS IN EXCESS OF 30 MPH AND HALF INCH HAIL ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
ROCKY MOUNT...
PENHOOK...
SOUTHERN SMITH MOUNTAIN LAKE...
UNION HALL...
AND SONTAG.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
LAT...LON 3698 7993 3704 7957 3703 7956 3704 7956
3704 7954 3703 7953 3703 7952 3702 7950
3691 7948 3690 7992
TIME...MOT...LOC 1854Z 263DEG 18KT 3695 7989
PWSpecial weather statement, Apr 28, 3:03 PM EDT, 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
303 PM EDT THU APR 28 2016
VAZ016-017-032-282000-
FLOYD-CARROLL-PATRICK-
303 PM EDT THU APR 28 2016
...A STRONG THUNDERSTORM WILL AFFECT
NORTH CENTRAL PATRICK...SOUTHERN FLOYD AND NORTHEASTERN CARROLL
COUNTIES...
AT 303 PM EDT...A STRONG THUNDERSTORM WAS NEAR DUGSPUR...MOVING EAST
AT 25 MPH.
WINDS IN EXCESS OF 30 MPH AND HALF INCH HAIL ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
FLOYD...
WOOLWINE...
WILLIS...
ROCKY KNOB RECREATION AREA...
AND BUFFALO RIDGE.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
LAT...LON 3678 8061 3687 8061 3694 8023 3688 8022
3687 8023 3687 8022 3674 8020
TIME...MOT...LOC 1903Z 266DEG 23KT 3683 8056
PWSpecial weather statement, Apr 28, 3:42 PM EDT, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
342 PM EDT THU APR 28 2016
NCZ003-004-282030-
SURRY-STOKES-
342 PM EDT THU APR 28 2016
...A STRONG THUNDERSTORM WILL AFFECT
EAST CENTRAL SURRY AND SOUTHWESTERN STOKES COUNTIES...
AT 342 PM EDT...A STRONG THUNDERSTORM WAS NEAR WHITE PLAINS...MOVING
EAST AT 30 MPH.
WINDS IN EXCESS OF 30 MPH AND HALF INCH HAIL ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
MOUNT AIRY...
DOBSON...
PILOT MOUNTAIN...
KING...
AND LEVEL CROSS.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
LAT...LON 3637 8076 3648 8072 3643 8024 3626 8029
3626 8037
TIME...MOT...LOC 1942Z 281DEG 24KT 3641 8066
PWSpecial weather statement, Apr 28, 3:44 PM EDT, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
344 PM EDT THU APR 28 2016
NCZ019-282045-
WILKES-
344 PM EDT THU APR 28 2016
...A STRONG THUNDERSTORM WILL AFFECT
SOUTHERN WILKES COUNTY...
AT 344 PM EDT...A STRONG THUNDERSTORM WAS OVER MAPLE SPRINGS...MOVING
EAST AT 30 MPH.
WINDS IN EXCESS OF 30 MPH AND HALF INCH HAIL ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
NORTH WILKESBORO...
WILKESBORO...
BOOMER...
MILLERS CREEK...
AND WILKESBORO RESERVOIR.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
IF YOU ARE ON OR NEAR WEST KERR SCOTT RESERVOIR...GET OUT OF THE
WATER AND MOVE INDOORS OR INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN
STRIKE OUT TO 15 MILES FROM THE PARENT THUNDERSTORM. IF YOU CAN HEAR
THUNDER... YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO
SAFE SHELTER NOW. DO NOT BE CAUGHT ON THE WATER IN A THUNDERSTORM.
LAT...LON 3611 8146 3627 8142 3620 8088 3606 8089
3606 8098 3603 8107
TIME...MOT...LOC 1944Z 281DEG 24KT 3618 8137
PWLocal storm report, Apr 28, 3:48 PM EDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
348 PM EDT THU APR 28 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0337 PM HAIL 1 NE FRANCISCO 36.51N 80.35W
04/28/2016 E0.50 INCH STOKES NC FIRE DEPT/RESCUE
&&
JRUCKMANThe office that day
Everything else NWS Blacksburg, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 27, 8:20 PM EDT | Special Weather Statement | RNK | Ashe | 55 min |
| Apr 27, 8:51 PM EDT | Special Weather Statement | RNK | Alleghany, Ashe | 54 min |
| Apr 28, 3:06 PM EDT | Severe Thunderstorm Warning | RNK | Stokes, Surry | 54 min |
| Apr 28, 3:42 PM EDT | Special Weather Statement | RNK | Stokes, Surry | 48 min |
| Apr 28, 3:44 PM EDT | Special Weather Statement | RNK | Wilkes | 61 min |
| Apr 28, 4:13 PM EDT | Severe Thunderstorm Warning | RNK | Stokes, Surry | 62 min |
| Apr 28, 4:55 PM EDT | Severe Thunderstorm Warning | RNK | Rockingham, Stokes | 35 min |
| Apr 28, 5:12 PM EDT | Special Weather Statement | RNK | Caswell | 33 min |
| Apr 28, 5:16 PM EDT | Special Weather Statement | RNK | Rockingham | 59 min |
| Apr 28, 6:49 PM EDT | Special Weather Statement | RNK | Caswell | 56 min |
Nearby
Severe Thunderstorm Warnings in North Carolina, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.